Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 37, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 14, 2008, 8:26 AM CDT for 6 counties in Texas; Beauregard Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2008, 8:26 AM CDT (13:26 UTC)
- Expired
- Sep 14, 2008, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beauregard Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2965 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 141326
FFWLCH
LAC011-TXC199-241-245-351-361-457-141630-
/O.NEW.KLCH.FF.W.0037.080914T1326Z-080914T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
826 AM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WILDWOOD...THICKET...SOUR LAKE...
SILSBEE...SARATOGA...LUMBERTON...KOUNTZE...
SOUTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...KIRBYVILLE...EVADALE...BUNA...
JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...SABINE PASS...PORT NECHES...PORT
ARTHUR...NOME...NEDERLAND...HAMSHIRE...GROVES...CENTRAL GARDENS...
BEAUMONT...
SOUTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...DEWEYVILLE...CALL...BON WEIR...
ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WEST ORANGE...VIDOR...ORANGE...
MAURICEVILLE...BRIDGE CITY...
SOUTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WARREN...FRED...
WESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...SINGER...MERRYVILLE...FIELDS...DE
RIDDER...
* UNTIL 1130 AM CDT
* AT 814 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORETTA...
JUNCTION...VILLAGE MILLS...SPURGER...ROGANVILLE...MT. UNION...
MAGNOLIA SPRINGS...IVANHOE...HILLISTER AND BLEAKWOOD.
A LARGE AREA OF HEAVY RAIN AND A FEW THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND SPREAD ACROSS THE WARNED AREA. THIS AREA HAS RECEIVED 2
TO 4 INCHES OVER THE PAST 3 HOURS ON TOP OF WHAT HAS FALLEN SINCE
IKE HAS MADE LANDFALL. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES
ARE POSSIBLE IN THE WARNED AREA THROUGH 1130 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3050 9470 3050 9455 3066 9458 3089 9321
3043 9327 3041 9337 3049 9338 3050 9348
3041 9348 3040 9376 3013 9370 2982 9395
2968 9383 2968 9406 2956 9436 2989 9438
2990 9446 3011 9446 3012 9462 3044 9473
$$
CME1 follow-up statement
000
WGUS74 KLCH 141635
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT SUN SEP 14 2008
LAC011-TXC199-241-245-351-361-457-141644-
/O.EXP.KLCH.FF.W.0037.000000T0000Z-080914T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUREGARD LA-NEWTON TX-JASPER TX-TYLER TX-HARDIN TX-JEFFERSON TX-
ORANGE TX-
1135 AM CDT SUN SEP 14 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR ORANGE...JEFFERSON...
HARDIN...SOUTHERN TYLER...SOUTHEASTERN JASPER AND SOUTHERN NEWTON
COUNTIES...AND WESTERN BEAUREGARD PARISH...
HEAVY AND PERSISTENT RAINFALL HAS EITHER DISSIPATED OR DIMINISHED TO
LIGHT RAINFALL IN THE PAST HOUR...LOWERING THE THREAT OF ADDITIONAL
FLASH FLOODING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3050 9470 3050 9455 3066 9458 3089 9321
3043 9327 3041 9337 3049 9338 3050 9348
3041 9348 3040 9376 3013 9370 2982 9395
2968 9383 2968 9406 2956 9436 2989 9438
2990 9446 3011 9446 3012 9462 3044 9473
$$
KULAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 6:19 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 14, 6:19 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS
619 AM CDT SUN SEP 14 2008
.UPDATED TO ADD AVIATION DISCUSSION.
.AVIATION...RAIN REMAINED WEST OF LFT/ARA FOR MUCH OF THE NIGHT.
HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
BPT/LCH/AEX FOR THE NEXT FEW HOURS. WILL MAINTAIN WORSENING
CONDITIONS IN THE TEMPO GROUPS AND GO WITH -SHRA VCTS IN THE
PREVAILING GROUPS. A COLD FRONT WILL LIKELY MOVE INTO THE AREA BY
EARLY AFTERNOON...SO SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE
AFTERNOON. WILL ADD -SHRA VCTS TO LFT/ARA FOR THE LATE MORNING TO
LATE AFTERNOON. MODELS SUGGEST CLOUDS WILL HANG ON THROUGH EARLY
MONDAY...SO WILL KEEP SKIES BKN/OVC...BUT LIKELY KEEP CEILINGS ABOVE
3KFT AFTER 6Z. CEILINGS IN THE SHORT TERM WILL CONTINUE TO BOUNCE
AROUND. THERE ARE SEVERAL LAYERS OUT THERE...SCT-BKN AROUND
10-15...18-22 AND A HIGHER DECK. WILL MAINTAIN LOW TO MID LEVEL
CEILINGS THROUGH THE EARLY AFTERNOON. VFR CONDITIONS WILL PREVAIL
ACROSS THE AREA BY 12Z MONDAY. WINDS WERE FROM 10 TO 20 WITH HIGHER
GUSTS...BUT VALUES WILL CONTINUE TO WEAKEN THROUGH THE DAY.
WINDSPEEDS SHOULD BE DOWN TO 10KTS BY 00Z.
&&
.PREV DISCUSSION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS/
DISCUSSION...
AS WHAT IS LEFT OF THE CIRCULATION OF IKE IS MOVING ACROSS NRN
AR...SRN PERIPHERY BANDS CONTINUE TO STREAM ACROSS SE TX AND SW LA.
IN ADDITION...A COLD FRONT WILL MOVE ACROSS THE FORECAST REGION
THROUGH EARLY MON. HOWEVER...MAIN UPPER TROUGH WILL BE SLOWER TO
MOVE ACROSS THE MID SECTION OF THE U.S. AS THE LOW FROM IKE
CONTINUES NEWD INTO THE MID MS VALLEY AND GREAT LAKES REGION. WITH
MAIN UPPER HIGH NOT SPREADING ACROSS THE WRN U.S. TILL WHAT LOOKS
LIKE TUE. THIS WILL KEEP US FROM INITIALLY GETTING NWRLY FLOW
ACROSS SE TX/SW LA. AS WELL...WILL NEED TO KEEP SOME RAIN CHANCES
AROUND TO ACCOMMODATE THIS LAGGING TROUGH AND ASSOCIATED RIPPLES
IN THE FLOW WHICH COULD HELP SOME ISOLATED TO SCATTERED ACTIVITY
PERSIST BEHIND THE FRONT.
BY FRI...SFC HIGH SHOULD SHIFT NE ACROSS U.S. ALLOWING FOR RETURN
GULF MOISTURE TO INFILTRATE INTO THE REGION AND ENOUGH SO TO
POSSIBLE SQUEEZE OUT SOME ISOLATED ACTIVITY FIRST ACROSS THE
COASTAL WATERS AND THEN SPREADING INLAND BY NEXT WEEKEND.
AS FOR MARINE...WILL CONTINUE WITH A SMALL CRAFT ADVISORY FOR
OUTER COASTAL ZONES THROUGH ONLY MID MORNING GIVING A LITTLE
FURTHER ALLOWANCE FOR RECEDING LEVELS. WILL ALSO CONTINUE WITH
COASTAL FLOOD WATCH AS TIDE LEVELS CONTINUE TO BE ABOVE CRITERIA
AND EXPECTED TO TAKE A LITTLE TIME AS WELL TO RECEDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 87 69 82 64 83 / 60 50 20 10 20
KBPT 86 68 82 64 83 / 60 50 20 10 20
KAEX 86 66 82 59 81 / 50 30 20 0 0
KLFT 87 69 82 62 82 / 60 50 20 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
RAPIDES...ST. LANDRY...UPPER ST. MARTIN...VERNON.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM CDT THIS MORNING FOR THE
FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Sep 14, 5:27 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 527 AM CDT SUN SEP 14 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 527 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AS THE REMNANTS OF IKE MOVE OFF TO THE NORTHEAST...THE RISK FOR A FEW BRIEF TORNADOES WILL CONTINUE THROUGH MID MORNING. A COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE WESTERN LOUISIANA COAST. HEAVY DOWNPOURS WILL CONTINUE IN THE LINGERING OUTER RAIN BANDS OF IKE. IN ADDITION...A COLD FRONT WILL MOVE INTO THE REGION BY LATE AFTERNOON...LEADING TO MORE WIDESPREAD MODERATE TO HEAVY RAINFALL. ADDITIONAL FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL LIKELY OCCUR. AVOID HIGH WATERS. TURN AROUND DONT DROWN. SUSTAINED WINDS NEAR 15 MPH WITH HIGHER GUSTS CAN BE EXPECTED FOR COASTAL AREAS THROUGH THE MORNING. EXPECT GUSTS TO DIMINISH THROUGH THE AFTERNOON. SEAS WILL CONTINUE TO SUBSIDE THROUGH THE DAY ALSO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THROUGH THE MORNING.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:13 PM CDT | Tornado Warning | LCH | Newton | 32 min |
| Sep 13, 7:46 PM CDT | Tornado Warning | LCH | Newton | 29 min |
| Sep 13, 9:21 PM CDT | Coastal Flood Warning | LCH | 7 days | |
| Sep 14, 1:20 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 59 days |
| Sep 14, 5:28 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange, Tyler | 3 hr |
| Sep 14, 6:12 AM CDT | Flash Flood Watch | LCH | Hardin, Tyler | 10 hr |
| Sep 13, 8:47 PM CDT | River Flood Warning | LCH | Rapides | 7 days |
| Sep 13, 10:52 PM CDT | Tornado Warning | LCH | Rapides, Vernon | 23 min |
| Sep 14, 3:18 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 42 min |
| Sep 14, 3:22 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Rapides, Vernon | 5 hr |
| Sep 14, 3:45 AM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides, Vernon | 60 min |
| Sep 14, 3:57 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 63 min |
| Sep 14, 8:03 AM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Sep 14, 8:36 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 3 hr |
| Sep 14, 9:18 AM CDT | Flash Flood Warning | LCH | Cameron | 3 hr |
| Sep 14, 9:21 AM CDT | River Flood Warning | LCH | Allen | 48 hr |
| Sep 14, 9:21 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Sep 14, 9:29 AM CDT | Special Marine Warning | LCH | 71 days | |
| Sep 14, 10:21 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 3 hr |
| Sep 14, 10:56 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 5 hr |
| Sep 14, 12:18 PM CDT | Flash Flood Warning | LCH | Cameron | 117 min |
| Sep 14, 12:41 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin, Vermilion | 3 hr |
| Sep 14, 2:31 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 89 min |
| Sep 14, 2:33 PM CDT | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 12 hr |
| Sep 14, 3:43 PM CDT | Tornado Warning | LCH | St. Mary | 27 min |
| Sep 14, 3:58 PM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 92 min |
| Sep 14, 5:58 PM CDT | Flash Flood Warning | LCH | Saint Martin, St. Mary | 92 min |
Nearby
Flash Flood Warnings in Texas, 2008Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.